Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 24, NWS Dodge City, KS

May 23, 201024 counties in Kansas

NWS Dodge City, KS issued this wind advisory at May 23, 2010, 3:19 PM CDT for 24 counties in Kansas. It took effect at May 24, 2010, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 23, 2010, 3:19 PM CDT (20:19 UTC)
In effect from
May 24, 2010, 10:00 AM CDT
Expired
May 24, 2010, 7:00 PM CDT
In force
9 hr
Issued by
NWS Dodge City, KS
All 24 counties

Clark County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 38 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
525 J/kg
Mixed-layer CIN
-461 J/kg
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WWUS73 KDDC 232019
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
319 PM CDT SUN MAY 23 2010

...STRONG SOUTHERLY WINDS ON MONDAY...

.A WEAK FRONTAL BOUNDARY WILL LIFT BACK TO THE NORTH AS A WARM
FRONT TONIGHT...ALLOWING WINDS TO RETURN A SOUTHERLY DIRECTION
ACROSS WESTERN KANSAS. LOW PRESSURE OVER EASTERN COLORADO WILL
STRENGTHEN TONIGHT AND TOMORROW. THIS WILL CREATE STRONG SOUTHERLY
WINDS ACROSS MUCH OF THE AREA. IN ADDITION...DAYTIME HEATING WILL
HELP MIX STRONG UPPER LEVEL WINDS DOWN TO THE SURFACE. THE WINDS
WILL TAPER OFF MONDAY EVENING.

KSZ030-031-043>046-061>066-074>080-084>088-240500-
/O.NEW.KDDC.WI.Y.0024.100524T1500Z-100525T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
319 PM CDT SUN MAY 23 2010 /219 PM MDT SUN MAY 23 2010/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT
/6 PM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM
CDT /6 PM MDT/ MONDAY. 


* WINDS WILL INCREASE BY THE MID TO LATE MORNING ON
  MONDAY...STARTING ALONG THE COLORADO BORDER AND SPREADING
  EASTWARD DURING THE DAY. THE WINDS WILL CONTINUE THROUGH THE
  AFTERNOON HOURS BEFORE TAPERING OFF DURING THE EARLY EVENING.

* WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE.

* STRONG SOUTHERLY WINDS COULD MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES ON MONDAY...MAINLY ON EAST-WEST ROADWAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

26
4 follow-up statements
447 
WWUS73 KDDC 240244
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
944 PM CDT SUN MAY 23 2010

...STRONG SOUTHERLY WINDS ON MONDAY...

.LOW PRESSURE OVER EASTERN COLORADO WILL STRENGTHEN TONIGHT AND
TOMORROW. THIS WILL CREATE STRONG SOUTHERLY WINDS ACROSS MUCH OF
THE AREA. IN ADDITION...DAYTIME HEATING WILL HELP MIX STRONG UPPER
LEVEL WINDS DOWN TO THE SURFACE. THE WINDS WILL TAPER OFF MONDAY
EVENING.

KSZ030-031-043>046-061>066-074>080-084>088-241045-
/O.CON.KDDC.WI.Y.0024.100524T1500Z-100525T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
944 PM CDT SUN MAY 23 2010 /844 PM MDT SUN MAY 23 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
7 PM CDT /6 PM MDT/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
7 PM CDT /6 PM MDT/ MONDAY. 

* WINDS WILL INCREASE BY THE MID TO LATE MORNING ON MONDAY... 
  STARTING ALONG THE COLORADO BORDER AND SPREADING EASTWARD 
  DURING THE DAY. THE WINDS WILL CONTINUE THROUGH THE AFTERNOON 
  HOURS BEFORE TAPERING OFF DURING THE EARLY EVENING. 

* WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH 
  POSSIBLE.

* STRONG SOUTHERLY WINDS COULD MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES ON MONDAY...MAINLY ON EAST-WEST ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

06
246 
WWUS73 KDDC 240823
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
323 AM CDT MON MAY 24 2010

...WATCH OUT FOR THE WINDS TODAY, THEY WILL REALLY HOWL...

.AS LOW PRESSURE STRENGTHENS OVER SOUTHEASTERN COLORADO TODAY,
STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP ACROSS WESTERN KANSAS.
A LOW LEVEL JET EXTENDING FROM TEXAS INTO SOUTHWESTERN KANSAS WILL
MIX DOWN TO THE SURFACE BY MID MORNING AND KEEP STRONG WINDS
BLOWING INTO THIS EVENING.

KSZ030-031-043>046-061>066-074>080-084>088-241945-
/O.CON.KDDC.WI.Y.0024.100524T1500Z-100525T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
323 AM CDT MON MAY 24 2010 /223 AM MDT MON MAY 24 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

* WINDS WILL INCREASE BY THE MID TO LATE MORNING TODAY...
  BEGINNING NEAR THE COLORADO BORDER AND THEN SPREADING EASTWARD
  DURING THE DAY. THE STRONG WINDS WILL CONTINUE INTO THE EARLY
  EVENING BEFORE TAPERING OFF.

* WINDS WILL BLOW AT 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH
  POSSIBLE.

* STRONG SOUTHERLY WINDS COULD MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES TODAY...MAINLY ON EAST-WEST ROADWAYS AND NEAR
  WIND BREAKS SUCH AS GRAIN ELEVATORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
12
605 
WWUS73 KDDC 241710
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1210 PM CDT MON MAY 24 2010

...STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH THE DAY...

.AS LOW PRESSURE STRENGTHENS OVER SOUTHEASTERN COLORADO TODAY...
STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP ACROSS WESTERN
KANSAS. A LOW LEVEL JET EXTENDING FROM TEXAS INTO SOUTHWESTERN
KANSAS WILL MIX DOWN TO THE SURFACE BY MID MORNING AND MAINTAIN
WINDY CONDITIONS INTO THIS EARLY EVENING.

KSZ030-031-043>046-061>066-074>080-084>088-250000-
/O.CON.KDDC.WI.Y.0024.000000T0000Z-100525T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
1210 PM CDT MON MAY 24 2010 /1110 AM MDT MON MAY 24 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* THE STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING BEFORE
  TAPERING OFF.

* WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH
  POSSIBLE.

* STRONG SOUTHERLY WINDS COULD MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES...ESPECIALLY ON EAST-WEST ROADWAYS AND NEAR
  WIND BREAKS SUCH AS GRAIN ELEVATORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

33
789 
WWUS73 KDDC 250000
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
700 PM CDT MON MAY 24 2010

...WINDS SUBSIDING ACROSS SOUTHWEST KANSAS...

KSZ030-031-043>046-061>066-074>080-084>088-250100-
/O.CAN.KDDC.WI.Y.0024.000000T0000Z-100525T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
700 PM CDT MON MAY 24 2010 /600 PM MDT MON MAY 24 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED TO BELOW ADVISORY CRITERIA. WINDS MAY BRIEFLY EXCEED
ADVISORY CRITERIA IN AND TO THE NORTH OF THUNDERSTORM CLUSTERS
THIS EVENING BUT WIDESPREAD STRONG WINDS HAVE ENDED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at May 23, 3:08 PM CDT, 11 minutes earlier.

Area forecast discussion, May 23, 3:08 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
308 PM CDT SUN MAY 23 2010

.DISCUSSION...

DAYS 1-2...

CONVECTION CHANCES THROUGHOUT THE PERIOD AND WINDS TOMORROW WILL BE
THE PRIMARY FORECAST CONCERNS.

FAIRLY MERIDIONAL FLOW CONTINUES OVER THE CONUS, WITH RIDGING OVER
THE GREAT LAKES AND TROUGHING IN THE WEST. ONE UPPER LOW WAS OVER
MT THIS MORNING AND WV LOOP SHOWS IT MOVING OFF INTO CANADA, WHILE
THE SOUTHERN UPPER LOW IS STILL SPINNING OVER SOUTHERN CALIFORNIA.
AT THE MID LEVELS, THE TEMPERATURE GRADIENTS WERE TIGHT OVER THE
CENTRAL PLAINS, AND THE BEST 850MB MOISTURE HAD BEEN SHUNTED OFF
TO THE EAST. AT THE SFC, A WEAK COLD FRONT/WIND SHIFT HAD MOVED TO
JUST WEST OF DDC AS OF 15Z THIS MORNING, WITH DRIER AIR MOVING IN
BEHIND THE FRONT INTO OUR NORTHWESTERN COUNTIES. THE LATEST SFC
OBS SHOW THAT THE FRONT IS STARTING TO LIFT BACK NORTH/WASH OUT,
WITH WINDS IN OUR NORTHWESTERN COUNTIES SHIFTING BACK TO THE SOUTH
AND DEWPOINTS RISING. A FEW ELEVATED SHOWERS AND STORMS HAVE BEEN
MOVING INTO OUR SOUTHEASTERN COUNTIES FROM OK, BUT HAVE REMAINED
FAIRLY WEAK.

SHORT FUSE COMPOSITE AND SPC MESO ANALYSIS HAVE PRETTY HEALTHY
CAPE JUST AHEAD OF THE FRONT, BUT STILL WELL CAPPED. THE 12Z NAM
WAS NOT VERY OPTIMISTIC WITH THE CAP BREAKING, BUT THE 18Z RUN
THAT HAS JUST STARTED COMING IN HAS LOWER CIN VALUES IN OUR WEST
AS THE SFC BOUNDARY LIFTS BACK NORTH, AND BREAKS OUT QUITE A BIT
OF PRECIP. THIS FITS WITH THE 12Z GFS FAIRLY WELL, ALONG WITH THE
UKMET AND HIGH-RES ECMWF. WITH CAPE VALUES AROUND 3000 J/KG, THERE
WILL BE PLENTY OF INSTABILITY TO WORK WITH. THE 0-1KM SRH IS NOT
THAT IMPRESSIVE, BUT BULK SHEAR LOOKS LIKE IT WILL BE ENOUGH FOR
SOME HAIL. WILL CONTINUE TO KEEP 30-40 POPS GOING, AND WILL ADJUST
FOR GOING RADAR TRENDS BEFORE LEAVING. WITH THE FRONT LIFTING BACK
TO THE NORTH AND MOISTURE MOVING BACK IN, LOWS TONIGHT WILL BE
MAINLY IN THE MID TO UPPER 60S.

THE UPPER TROUGH OVER CALIFORNIA WILL EJECT OUT TOWARDS THE NEB
PANHANDLE TOMORROW, WITH THE SFC TROUGH STRENGTHENING ALONG THE CO
BORDER. THE FRONT WILL CONTINUE TO LIFT WELL NORTH OF US, WITH
STRONG SOUTH WINDS OVER WESTERN KANSAS. RUC AND GUIDANCE VALUES
HAVE US GETTING TO ADVISORY CRITERIA, SO INCLUDED SOME HEADLINES
FOR ALL BUT OUR FAR SOUTHEASTERN COUNTIES. THE UPPER TROUGH
EJECTING OUT WILL BRING GOOD LIFT FAIRLY EARLY, SO THUNDERSTORMS
MAY GET STARTED AROUND NOON OR EVEN EARLIER. SEVERITY WILL DEPEND
ON JUST HOW EARLY AND HOW MUCH HEATING WE WILL GET. WILL CONTINUE
WITH CHANCE POPS FOR MOST OF THE DAY, AND HIGHS IN THE 80S. THE
UPPER LOW WILL CONTINUE NORTHEASTWARD TOWARDS THE MT/ND BORDER
MONDAY NIGHT. A WEAK COLD FRONT WILL AGAIN START TO MOVE DOWN INTO
WESTERN KS. WILL KEEP SOME LOW POPS IN OUR NORTH AS THIS BOUNDARY
COMES DOWN, ALTHOUGH THE BULK OF THE ACTIVITY WILL BE UP IN NEB.
LOWS MONDAY NIGHT IN OUR WEST BEHIND THE FRONT WILL BE FAIRLY
COOL, DIPPING INTO THE 50S. EASTERN LOCATIONS AHEAD OF THE FRONT
WILL MAINLY SEE READING IN THE 60S.

THE SURFACE BOUNDARY WILL MOVE SLOWLY SOUTHEASTWARD INTO THE CWA
ON TUESDAY BEFORE STARTING TO WASH OUT. WITH THE BOUNDARY IN THE
AREA AND ANY TINY SHORTWAVE EMBEDDED IN THE SOUTHWESTERLY FLOW
ALOFT, THUNDERSTORMS WILL BE A POSSIBILITY AGAIN TUESDAY
AFTERNOON. GIVEN UNCERTAINTY OF EXACT BOUNDARY PLACEMENT, POPS IN
THE 20-40 RANGE SEEM REASONABLE. THE HIGHS BEHIND THE FRONT WILL
STAY AROUND 80, WHILE AHEAD OF THE BOUNDARY READINGS SHOULD GET
INTO THE UPPER 80S.

DAYS 3-7...

THE MEDIUM RANGE MODELS CONTINUE TO SHOW GOOD AGREEMENT WITH THE
DEVELOPMENT OF THE UPPER RIDGE OVER THE CENTRAL CONUS DURING THE MID
TO LATTER PART OF THE WEEK. IF ANYTHING...THE MODELS SHOW A SLIGHTLY
WESTWARD DISPLACEMENT OF THE RIDGE AXIS INTO THE HIGH PLAINS AROUND
THE THURSDAY-FRIDAY TIME FRAME. BY NEXT WEEKEND A STRONG UPPER LOW
WILL HAVE MOVED ONSHORE OVER THE PACIFIC NORTHWEST AND THROUGH THE
NORTHERN ROCKIES. THE COMBINATION OF THIS AND A STRONG NORTHWESTERLY
JET INTO THE GREAT LAKES REGION WILL HELP FLATTEN OUT THE RIDGE AND
ALLOW THE UPPER LOW TO PROGRESS EASTWARD ALONG THE US/CAN BORDER.
THE GFS MODEL SOLUTION IS DIVERGING FROM THE ECMWF IN THE EASTWARD
PROGRESSION OF THIS SYSTEM.  INTERESTINGLY...THE MAJORITY OF ITS
ENSEMBLE MEMBERS ARE TENDING TO MOVE THE SYSTEM EAST SO WILL TEND TO
FOLLOW THE MORE PROGRESSIVE IDEA OF THE ECMWF.

THE RESULT WILL BE A COLD FRONT PUSHING EAST ACROSS WESTERN KANSAS
SOMETIME SATURDAY NIGHT INTO SUNDAY MORNING. WHILE THE TIMING COULD
BE SUBJECT TO CHANGE OVER THE NEXT FEW RUNS...FOR NOW WILL INCREASE
POPS A BIT DURING THE SATURDAY NIGHT TIME PERIOD AND ADD A SLIGHT
CHANCE FOR THUNDERSTORMS TO THE WX GRIDS.

FOR WEEK TWO WILL GO WITH NEAR NORMAL TEMPERATURES AND PRECIP.
ENSEMBLE MEANS TEND TO SHOW A FAIRLY ZONAL PATTERN CONTINUING INTO
NEXT WEEK.

.AVIATION...

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REST OF
THIS AFTERNOON ALONG AND JUST EAST OF A SURFACE TROUGH/COOL FRONT.
THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL ALONG WITH
VARIABLE AND GUSTY WINDS DUE TO THUNDERSTORM OUTFLOW. AFTER DARK
WINDS WILL BECOME SOUTHERLY AND CONTINUE IN THE 15 TO 25 KNOT RANGE.
SOME STRATUS COULD DEVELOP AGAIN AROUND SUNRISE MONDAY AT THE TAF
SITES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  69  84  63  83 /  30  30  20  30
GCK  67  85  56  82 /  30  40  20  30
EHA  65  84  52  83 /  30  30  20  20
LBL  67  86  60  84 /  30  40  20  30
HYS  67  84  62  83 /  40  30  30  30
P28  68  85  65  87 /  20  20  20  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/
MONDAY FOR KSZ030-031-043>046-061>066-074>080-084>088.

&&

FN26/02/02
Hazardous weather outlook, May 23, 3:47 AM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
347 AM CDT SUN MAY 23 2010

KSZ030-031-043>046-061>066-074>081-084>090-240900-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
347 AM CDT SUN MAY 23 2010 /247 AM MDT SUN MAY 23 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE STORMS AFTER 5 PM CDT, WEST OF
A LINE FROM HAYS TO DODGE CITY TO MEADE. THE MAIN HAZARD FROM
THESE STORMS WILL BE HAIL TO THE SIZE OF QUARTERS, AND
THUNDERSTORMS SHOULD CONCENTRATE ALONG A DRY LINE CURRENTLY MOVING
EAST FROM COLORADO. ALTHOUGH THE OVERALL RISK IS SMALL, IF ANY
STORM DOES INITIATE IT COULD QUICKLY STRENGTHEN AND POSSIBLY
PRODUCE HAIL. THE SLIGHT CHANCE OF STORMS WILL CONTINUE INTO
TONIGHT, BUT THE RISK OF SEVERE STORMS WILL DIMINISH SHORTLY AFTER
SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WITH MOISTURE IN PLACE AND A MINOR SHORT WAVE CROSSING OVERHEAD,
THERE WILL BE CHANCES FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY.
THERE WILL A SLIGHT CHANCE FOR SEVERE STORMS WITH LARGE HAIL
MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MIGHT BE NEEDED FROM 5 PM TO 9 PM CDT WEST OF A MEADE TO
DODGE CITY TO HAYS LINE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12/32

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 5:52 PM CDTSevere Thunderstorm WarningDDCFinney, Lane, Scott53 min

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.